Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 22, NWS North Platte, NE

June 19, 2025Garfield County, Loup County, Rock County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 19, 2025, 6:55 PM CDT for Garfield County, Loup County, Rock County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2025, 6:55 PM CDT (23:55 UTC)
Expired
Jun 19, 2025, 7:45 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Garfield County, NE, Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.9 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

175 
WFUS53 KLBF 192355
TORLBF
NEC071-115-149-200045-
/O.NEW.KLBF.TO.W.0022.250619T2355Z-250620T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
655 PM CDT Thu Jun 19 2025

The National Weather Service in North Platte has issued a

* Tornado Warning for...
  Southeastern Rock County in north central Nebraska...
  Northeastern Loup County in north central Nebraska...
  Northwestern Garfield County in north central Nebraska...

* Until 745 PM CDT.

* At 655 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles north of Calamus Reservoir State Recreation
  Area, or 18 miles north of Taylor, moving southeast at 15 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Rock, northeastern Loup and northwestern Garfield
  Counties, including the following locations... Homestead Knolls
  Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
  Campground, Nunda Shoal Campground, Deverre, and Valley View Flat
  Campground.

This includes Highway 183 between mile markers 136 and 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4176 9924 4203 9947 4214 9929 4210 9923
      4209 9923 4209 9921 4194 9897
TIME...MOT...LOC 2355Z 319DEG 11KT 4203 9932 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$
3 follow-up statements
385 
WWUS53 KLBF 192359
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
659 PM CDT Thu Jun 19 2025

NEC071-115-149-200045-
/O.CON.KLBF.TO.W.0022.000000T0000Z-250620T0045Z/
Rock NE-Loup NE-Garfield NE-
659 PM CDT Thu Jun 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN ROCK...NORTHEASTERN LOUP AND NORTHWESTERN GARFIELD
COUNTIES...

At 659 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles north of Calamus Reservoir State Recreation
Area, or 17 miles north of Taylor, moving southeast at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Calamus Reservoir State Recreation Area, Homestead Knolls Campground,
Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou Campground,
Nunda Shoal Campground, Deverre, and Valley View Flat Campground.

This includes Highway 183 between mile markers 136 and 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4176 9924 4203 9947 4214 9929 4210 9923
      4209 9923 4209 9921 4194 9897
TIME...MOT...LOC 2359Z 316DEG 13KT 4202 9930 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$
185 
WWUS53 KLBF 200003
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
703 PM CDT Thu Jun 19 2025

NEC071-115-149-200045-
/O.CON.KLBF.TO.W.0022.000000T0000Z-250620T0045Z/
Rock NE-Loup NE-Garfield NE-
703 PM CDT Thu Jun 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN ROCK...NORTHEASTERN LOUP AND NORTHWESTERN GARFIELD
COUNTIES...

At 702 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Calamus Reservoir State Recreation Area,
or 17 miles north of Taylor, moving southeast at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Calamus Reservoir State Recreation Area, Homestead Knolls Campground,
Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou Campground,
Nunda Shoal Campground, Deverre, and Valley View Flat Campground.

This includes Highway 183 between mile markers 136 and 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If on or near Calamus Reservoir, get away from the water and move to 
safe shelter immediately. If you can hear thunder, you are close 
enough to be struck by lightning. Severe thunderstorms can produce 
large capsizing waves, even on small bodies of water. Move into dock 
and seek safe shelter now! Do not be caught on the water in a 
thunderstorm.

&&

LAT...LON 4176 9924 4203 9947 4214 9929 4210 9923
      4209 9923 4209 9921 4194 9897
TIME...MOT...LOC 0002Z 316DEG 13KT 4201 9929 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$
431 
WWUS53 KLBF 200016
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
716 PM CDT Thu Jun 19 2025

NEC149-200025-
/O.CAN.KLBF.TO.W.0022.000000T0000Z-250620T0045Z/
Rock NE-
716 PM CDT Thu Jun 19 2025

...THE TORNADO WARNING FOR SOUTHEASTERN ROCK COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4176 9924 4203 9943 4208 9928 4208 9923
      4209 9923 4209 9921 4194 9897
TIME...MOT...LOC 0015Z 316DEG 13KT 4197 9924 

$$

NEC071-115-200045-
/O.CON.KLBF.TO.W.0022.000000T0000Z-250620T0045Z/
Loup NE-Garfield NE-
716 PM CDT Thu Jun 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN LOUP AND NORTHWESTERN GARFIELD COUNTIES...

At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Calamus Reservoir State Recreation Area,
or 14 miles northwest of Burwell, moving southeast at 15 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Calamus Reservoir State Recreation Area, Homestead Knolls Campground,
Virginia Smith Dam, Hannamon Bayou Campground, Nunda Shoal
Campground, Deverre, and Valley View Flat Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If on or near Calamus Reservoir, get away from the water and move to 
safe shelter immediately. If you can hear thunder, you are close 
enough to be struck by lightning. Severe thunderstorms can produce 
large capsizing waves, even on small bodies of water. Move into dock 
and seek safe shelter now! Do not be caught on the water in a 
thunderstorm.

&&

LAT...LON 4176 9924 4203 9943 4208 9928 4208 9923
      4209 9923 4209 9921 4194 9897
TIME...MOT...LOC 0015Z 316DEG 13KT 4197 9924 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 19, 6:11 PM CDT, 44 minutes earlier. Its key messages:

  • Drier conditions return through the weekend.
  • Temperatures rise into the low 100s and heat indicies in the 100 to 105 range on Friday and Saturday with heat headlines issued for much of southwest and north central Nebraska.
  • Rain and thunderstorms return Sunday night with near daily chances through at least Wednesday.
  • Temperatures drop back to below normal Monday through the middle of next week.
Area forecast discussion, Jun 19, 6:11 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
611 PM CDT Thu Jun 19 2025

.KEY MESSAGES...

- Drier conditions return through the weekend.

- Temperatures rise into the low 100s and heat indicies in the 100
to 105 range on Friday and Saturday with heat headlines issued for
much of southwest and north central Nebraska.

- Rain and thunderstorms return Sunday night with near daily chances
through at least Wednesday.

- Temperatures drop back to below normal Monday through the middle
of next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 338 PM CDT Thu Jun 19 2025

Upper level ridging will remain in place through the first half of
the weekend bringing a return to quieter and drier weather. In
addition to drier weather, this ridge will also result in a return
to hotter temperatures. Expect highs to rise into the upper 90s to
low 100s for Friday and Saturday. However, latest probabilities
suggest these highs may still be a few degrees too cold, especially
on Saturday mainly south of I-80. Here, the probability of hitting
100 degrees is 100 percent, and the probability of hitting 105 is
over 80 percent. Therefore, if trends continue to increase, I
wouldn't be surprised to see highs a few more degrees warmer from
what is currently being forecasted. These forecasted highs will
easily result in heat indicies in the 100 to 105 degree range. A
heat advisory remains in place from Friday morning through Saturday
evening for locations generally west of US-183. Slightly more humid
conditions to the east of this line will increase heat indices into
the 105 to 107 degree range both Friday and Saturday. In addition,
overnight heat indices remain above 75 degrees. As a result, have
upgraded extreme north central Nebraska (Holt, Boyd, Garfield,
Wheeler counties) to an extreme heat warning.

While the majority of the region will remain dry through Saturday,
there is a low probability of some isolated showers and
thunderstorms across portions of central Nebraska on late this
afternoon and evening. Latest SPC guidance continues to keep a
Marginal risk across much of the region east of US-83. Although,
instability is weak with only a very narrow ribbon of higher CAPE
(up to 3000 J/kg) during the late afternoon and early evening. Still
confidence remains low in development and location and not much more
than 20 percent PoPs is in the forecast at this time and widespread
severe is not anticipated.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 338 PM CDT Thu Jun 19 2025

A pattern change returns on Sunday as a cold front begins to track
through the region. This front will bring a return to cooler
temperatures as well as well as showers and thunderstorms on Sunday
night. Temperatures on Sunday will be highly dependent on the track
of the front as it moves northwest to southeast throughout the day.
As a result temperatures across the Pine Ridge will be the coolest
with highs only in the low 80s. On the flip side, highs will remain
in the upper 90s to low 100s across Frontier county. At this time,
heat indicies will remain below 100 though so headlines are not
expected on Sunday. However, a slight shift in the track of this
front may create slightly warmer temperatures and resulting heat
indices. For storms on Sunday night, isolated to widely scattered
storms are expected to develop by early evening. With moderate
instability, a few storms have the potential to become strong to
severe. The greatest threats with these storms will be large hail
and strong winds. This will be closely monitored over the next few
days as models get a better handle on the environment.

Active weather continues through the middle of next week as several
rounds of disturbances impact the region result in near daily rain
and thunderstorm chances through Wednesday. At this time, confidence
in locations of impact and timing is low and therefore, the severe
potential is low at this time, but a stronger storm or two cannot be
ruled out completely with small hail and strong wind gusts being the
main threats. Otherwise, temperatures remain 10 to 15 degrees below
normal with highs ranging from the low 70s in northern Nebraska to
the low 80s south of I-80 through the Wednesday. Low temperatures
also drop below normal into the mid to upper 50s through the middle
of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 610 PM CDT Thu Jun 19 2025

Other than a very small threat for an isolated thunderstorm at
the KLBF terminal through 02z this evening, expect mainly clear
skies with VFR conditions over the next 24 hours. The greatest
threat for an isolated thunderstorm appears to be along and just
east of a KTIF to KANW line with the threat expected to last
through 02z this evening. There is a threat for low level wind
shear at the KLBF terminal overnight with 50 KT winds from the
south expected 2000 FT AGL. The threat for low level wind shear
will subside mid morning Friday as southerly surface winds
increase to 10 to 20 KTS with gusts up to 25 KTS possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM CDT /10 AM MDT/ Friday to midnight
CDT /11 PM MDT/ Saturday night for NEZ005-006-008-009-024>027-
035>038-057>059-069>071.
Extreme Heat Warning from 11 AM Friday to midnight CDT
Saturday night for NEZ007-010-028-029.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Buttler
Hazardous weather outlook, Jun 19, 3:42 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
342 PM CDT Thu Jun 19 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-202045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
342 PM CDT Thu Jun 19 2025 /242 PM MDT Thu Jun 19 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A few thunderstorms are possible Thursday evening across portions of
north central and into central Nebraska. The stronger storms may
pose a threat for hail and gusty winds but widespread severe weather
is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing temperatures and humidity will lead to heat indices in the
low to mid 100s on Friday and Saturday. A heat advisory remains in
effect for locations generally west of US-183 from Friday morning
through Saturday evening. An extreme heat warning is now in effect
for locations east of US-183 where heat indices between 105 and 107
are possible. See the latest headline for additional details.

Near-daily thunderstorm chances return on Sunday night through
Tuesday night. The severe risk remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 5:41 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
541 PM CDT Thu Jun 19 2025

NEZ009-010-027-028-192330-
Loup NE-Holt NE-Garfield NE-Rock NE-
541 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES THROUGH
630 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rose, or 25 miles northeast of Brewster, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rose, Sybrant, Duff, Pony Lake, and Carson Lake.

This includes Highway 183 between mile markers 146 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4205 9953 4222 9962 4250 9916 4209 9894
TIME...MOT...LOC 2241Z 247DEG 24KT 4217 9949

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 19, 6:15 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
615 PM CDT Thu Jun 19 2025

NEZ009-010-027-028-200000-
Loup NE-Holt NE-Garfield NE-Rock NE-
615 PM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES THROUGH
700 PM CDT...

At 614 PM CDT, Doppler radar was tracking strong thunderstorms 9
miles east of Rose, or 25 miles north of Taylor, moving east at 15
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Amelia, Carson Lake, and Sunfish Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4201 9936 4223 9949 4242 9910 4206 9880
TIME...MOT...LOC 2314Z 260DEG 11KT 4214 9935

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:37 PM CDTExtreme Heat WarningLBFBoyd, Garfield, Holt, Wheeler58 hr
Jun 19, 5:41 PM CDTSpecial Weather StatementLBFRock49 min
Jun 19, 6:15 PM CDTSpecial Weather StatementLBFRock45 min
Jun 19, 6:33 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock57 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.